Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 2002, 5:45 PM CDT for Sheboygan County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2002, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 8, 2002, 6:00 PM CDT
- In force
- 15 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 87 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
488 WUUS53 KMKX 082245 SVRMKE WIC117-082300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 545 PM CDT MON JUL 8 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 600 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF SHEBOYGAN FALLS...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHEBOYGAN AT 550 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4386 8795 4368 8796 4364 8728 4386 8727 EISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:30 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT MON JUL 8 2002 FCST FOCUS ON MORE LIMITED CHC FOR PCPN THIS EVENING...THEN COOLER AND EXTENDED DRY PERIOD INTO NEXT WEEKEND. VERY POSITIVE TILT TO WEAK TROF THRU DEEP LAYER...PRODUCING UNFAVORABLE WRLY FLOW AT MOST LEVELS. LLV CONVERGENCE LIMITED AS SFC LOW AND ASSOC CDFNT ARE WEAK. ORIENTATION OF APPROACHING BNDRY ALSO PRECLUDES GOOD LLV FORCING. SOUNDINGS ARE WARM WHICH IS LIMITING AVAILABLE CAPE. CAPES OFF THE NEW 12Z ETA PROG SOUNDINGS FOR MSN HAVE NOW DROPPED BELOW 1000 FOR THIS AFTN. TEMPS HAVE CLIMBED INTO THE LO/MID 90S WITH DWPNTS LO/MID 70S. SFC BASED LI/S AT -8. MODIFIED RUC40 SOUNDINGS GIVEN CURRENT NUMBERS SHOW CAPES OF 4000J/KG. AIR SHOULD CONTINUE TO DESTABILIZE WITH THREAT FOR STORMS STILL REAL. ETA QPF ACTUALLY SHOWS QPF AMOUNTS DIMINISHING AFTER 18Z...PRODUCING UNDER A TENTH OF AN INCH AT MKE AND LESS THAN 1/2 INCH AT MSN FOR THE EVENT. WL HANG ONTO CHCY POPS UNTIL BNDRY COMES THRU. LAST MINUTE ADJUSTMENTS MAY BE NEEDED. DWPNTS SLOW TO SCOUR ON TUES...BUT DRY AIR TO EVENTUALLY MIX IN. WED-FRI LOOKING AT OR BELOW NORMAL ON TEMPS. DWPNTS BACK TO MORE COMFORTABLE LEVEL. UNFORTUNATELY...MISSED OPPORTUNITY FOR WIDESPREAD BENEFICIAL RAINS TODAY AND TONIGHT WILL LEAD INTO ANOTHER 5 DAYS OR SO OF DRY WEATHER. GUID TEMPS LOOK GOOD...ESPECIALLY ETA MOS EARLY IN FCST RANGE. .MKX...NONE. DAVIS
In the hours before
Local storm report, Jul 8, 12:57 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1257 PM CDT MON JUL 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 2 NW BEECHWOOD WI WIND DAMAGE
07/08/02 SHEBOYGAN TWO 10X10 METAL SHEDS
DESTROYED. TWO LARGE
60-70 FT TREES BLOWN
DOWN. REPORTED BY STORM
SPOTTER. EVENT DURATION
3 MINUTES.Local storm report, Jul 8, 1:14 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
114 PM CDT MON JUL 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM PARDEEVILLE WI .25 INCH HAIL
07/08/02 COLUMBIA HEAVY PEA SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.
1255 PM SHEBOYGAN WI HEAVY RAIN
07/08/02 SHEBOYGAN 1/4 MILE VISIBILITY.
REPORTED BY PUBLIC.Local storm report, Jul 8, 1:35 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
135 PM CDT MON JUL 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 2 NW BEECHWOOD WI WIND DAMAGE
07/08/02 SHEBOYGAN 6-7 MEDIUM TO LARGE
TREES DOWN. A SMALL
SHED DESTROYED. 4 FT
DIAMETER PROPANE TANK
ROLLED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 1:53 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
153 PM CDT MON JUL 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 2 NW BEECHWOOD WI WIND DAMAGE
07/08/02 SHEBOYGAN 6-7 MEDIUM TO LARGE
TREES DOWN. A SMALL
SHED DESTROYED. 4 FT
DIAMETER PROPANE TANK
ROLLED. ONE POWER POLE
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 5:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 PM CDT MON JUL 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM FOND DU LAC WI .5 INCH HAIL
07/08/02 FOND DU LAC REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 8, 5:29 PM CDT, 16 minutes before
WIZ046-047-051-052-056>060-062>072-082300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 529 PM CDT MON JUL 8 2002 AT 528 PM...DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS... SOME SEVERE...FROM EXTREME EAST-CENTRAL FOND DU LAC COUNTY THROUGH THE NORTHERN HALF OF SHEBOYGAN COUNTY. BY 630 PM...THIS LINE OF STORMS WILL HAVE MOVED EAST TO OVER LAKE MICHIGAN. ELSEWHERE...A CLUSTER OF STORMS OVER THE NORTHERN PARTS OF MARQUETTE AND GREEN LAKE COUNTIES...WILL MOVE EAST INTO FOND DU LAC COUNTY BY 600 PM. SCATTERED STRONG THUNDERSTORMS EXTENDED FROM THE WISCONSIN DELLS AREA SOUTHWEST TO DUBUQUE IOWA. THESE STORMS WILL AFFECT PARTS OF COLUMBIA...SAUK...DANE...IOWA...LAFAYETTE...AND GREEN COUNTIES THROUGH 630 PM. THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. IF THEY DO... THEY WILL PRODUCE LARGE HAIL...AND DAMAGING WINDS OF 60 MPH OR MORE.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:00 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 45 min |
| Jul 8, 5:11 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 34 min |
| Jul 8, 5:14 PM CDT | Special Marine Warning | MKX | 61 min | |
| Jul 8, 5:14 PM CDT | Special Marine Warning | MKX | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.